Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 32
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Candela, Pablo Szegedy, Balázs and Vena, Lluís 2016. On Linear Configurations in Subsets of Compact Abelian Groups, and Invariant Measurable Hypergraphs. Annals of Combinatorics,

    BARDESTANI, MOHAMMAD and MALLAHI-KARAI, KEIVAN 2015. QUASI-RANDOM PROFINITE GROUPS. Glasgow Mathematical Journal, Vol. 57, Issue. 01, p. 181.

    Button, J. O. 2015. Growth in Infinite Groups of Infinite Subsets. Algebra Colloquium, Vol. 22, Issue. 02, p. 333.

    García, Darío Macpherson, Dugald and Steinhorn, Charles 2015. Pseudofinite structures and simplicity. Journal of Mathematical Logic, Vol. 15, Issue. 01, p. 1550002.

    Lenz, John and Mubayi, Dhruv 2015. The poset of hypergraph quasirandomness. Random Structures & Algorithms, Vol. 46, Issue. 4, p. 762.


    Lovász, László and Szegedy, Balázs 2015. The automorphism group of a graphon. Journal of Algebra, Vol. 421, p. 136.

    Moore, Cristopher and Russell, Alexander 2015. Approximate Representations, Approximate Homomorphisms, and Low-Dimensional Embeddings of Groups. SIAM Journal on Discrete Mathematics, Vol. 29, Issue. 1, p. 182.

    Bandman, Tatiana Garion, Shelly and Kunyavskiĭ, Boris 2014. Equations in simple matrix groups: algebra, geometry, arithmetic, dynamics. Open Mathematics, Vol. 12, Issue. 2,

    Bergelson, Vitaly and Tao, Terence 2014. Multiple Recurrence in Quasirandom Groups. Geometric and Functional Analysis, Vol. 24, Issue. 1, p. 1.

    Christofides, Demetres Hladký, Jan and Máthé, András 2014. Hamilton cycles in dense vertex-transitive graphs. Journal of Combinatorial Theory, Series B, Vol. 109, p. 34.

    Conlon, David Fox, Jacob and Zhao, Yufei 2014. Extremal results in sparse pseudorandom graphs. Advances in Mathematics, Vol. 256, p. 206.

    Goldstein, Daniel and Guralnick, Robert 2014. Cosets of Sylow p-subgroups and a question of Richard Taylor. Journal of Algebra, Vol. 398, p. 569.

    Tiep, Pham Huu 2014. Representation of finite groups: conjectures, reductions, and applications. Acta Mathematica Vietnamica, Vol. 39, Issue. 1, p. 87.

    Bourgain, Jean and Yehudayoff, Amir 2013. Expansion in SL 2 $${(\mathbb{R})}$$ and monotone expanders. Geometric and Functional Analysis, Vol. 23, Issue. 1, p. 1.

    GILL, NICK 2013. A NOTE ON THE WEISS CONJECTURE. Journal of the Australian Mathematical Society, Vol. 95, Issue. 03, p. 356.

    Kalyanasundaram, Subrahmanyam and Shapira, Asaf 2013. A Note on Even Cycles and Quasirandom Tournaments. Journal of Graph Theory, Vol. 73, Issue. 3, p. 260.

    Král’, Daniel and Pikhurko, Oleg 2013. Quasirandom permutations are characterized by 4-point densities. Geometric and Functional Analysis, Vol. 23, Issue. 2, p. 570.

    Schoen, Tomasz and Shkredov, Ilya D. 2013. Higher moments of convolutions. Journal of Number Theory, Vol. 133, Issue. 5, p. 1693.

    Bourgain, Jean and Varjú, Péter P. 2012. Expansion in SL d (Z/q Z), q arbitrary. Inventiones mathematicae, Vol. 188, Issue. 1, p. 151.


Quasirandom Groups

  • W. T. GOWERS (a1)
  • DOI:
  • Published online: 01 May 2008

Babai and Sós have asked whether there exists a constant c > 0 such that every finite group G has a product-free subset of size at least c|G|: that is, a subset X that does not contain three elements x, y and z with xy = z. In this paper we show that the answer is no. Moreover, we give a simple sufficient condition for a group not to have any large product-free subset.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]L. Babai and L. Rónyai (1990) Computing irreducible representations of finite groups Math. Comp. 55 705722.

[2]L. Babai and V. Sós (1985) Sidon sets in groups and induced subgraphs of Cayley graphs. Europ. J. Combin. 6 101114.

[3]B. Bollobás and V. Nikiforov (2004) Hermitian matrices and graphs: Singular values and discrepancy. Discrete Math. 285 1732.

[5]F. R. K. Chung and R. L. Graham (1992) Quasi-random subsets of ℤn. J. Combin. Theory Ser. A 61 6486.

[6]F. R. K. Chung , R. L. Graham and R. M. Wilson (1989) Quasi-random graphs. Combinatorica 9 345362.

[8]W. T. Gowers (2001) A new proof of Szemerédi's theorem. Geom. Funct. Anal. 11 465588.

[10]I. M. Isaacs (2006) Character Theory of Finite Groups, AMS Chelsea Publishing, Providence, RI (corrected reprint of 1976 original).

[11]K. S. Kedlaya (1997) Large product-free subsets of finite groups. J. Combin. Theory Ser. A 77 339343.

[12]K. S. Kedlaya (1998) Product-free subsets of groups. Amer. Math. Monthly 105 900906.

[14]A. Lubotzky , R. Phillips and P. Sarnak (1988) Ramanujan graphs. Combinatorica 8 261277.

[16]P. Sarnak and X. Xue (1991) Bounds for multiplicities of automorphic representations. Duke Math. J. 64 207227.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *